Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2003, 2:02 AM CDT for Green County, Rock County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 2:02 AM CDT (07:02 UTC)
- Expired
- Aug 1, 2003, 3:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 83 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS53 KMKX 010702 SVRMKX WIC045-105-010800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 AM CDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 300 AM CDT * AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF MONROE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRODHEAD AT 220 AM CDT. ALBANY AT 225 AM CDT. ORFORDVILLE AT 230 AM CDT. FOOTVILLE AT 240 AM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS NEAR 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4261 8975 4236 8958 4252 8886 4284 8918 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:00 PM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT THU JUL 31 2003 FCST FOCUS ON UPPER LOW INTO MON. CLOSED OFF UPR LOW WL ROTATE OVR RGN THRU MON. AMS WL RMN UNSTBL THRU PD...SPCLY DURING AFTN HEATING. WL KEEP CHC TSTMS GOING THRU PD. MODELS IN FAIR AGRMT WITH POPS AND TEMPS. .MKX...NONE. MK
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 21 hours 2 minutes before
WIZ046-047-051-052-056>060-062>072-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY HAZARD...AN ISOLATED TORNADO IS ALSO POSSIBLE. A LOW PRESSURE TROUGH AHEAD OF AN UPPER LOW OVER NORTHERN MINNESOTA WILL BRING MORE SCATTERED THUNDERSTORMS. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL. ALTHOUGH WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED...A FEW AREAS COULD EXPERIENCE SOME URBAN OR LOW LAND FLOODING DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE. THE UPPER LOW WILL REACH NORTHERN WISCONSIN FRIDAY AND SATURDAY. STEEP LAPSE RATES FROM THE COLD AIR ALOFT...AND WARM MOIST AIR IN LOW LEVELS...WILL RESULT IN A CONTINUATION OF A MODERATELY UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH MONDAY AS THE UPPER LOW CONTINUES ITS SLOW MOVEMENT INTO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN FRIDAY. HENTZ
In the hours before
Special weather statement, Jul 31, 8:47 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 847 PM CDT THU JUL 31 2003 WIZ046-047-051-056>059-062>065-067>072-010230- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON- WAUKESHA- INCLUDING THE CITIES OF...BARABOO...BEAVER DAM...DARLINGTON... DODGEVILLE...FOND DU LAC...GREEN LAKE...JANESVILLE...JEFFERSON... KENOSHA...LAKE GENEVA...MADISON...MONROE...MONTELLO...PORTAGE... RACINE...WAUKESHA...WEST BEND 847 PM CDT THU JUL 31 2003 ...SEVERE THUNDERSTORM WATCH 821 HAS BEEN CANCELED FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN TONIGHT. HOWEVER... THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WATCH FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN HAS BEEN CANCELED. XX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:47 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 58 min |
| Aug 1, 3:35 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 40 min |
| Aug 1, 3:54 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 66 min |
| Aug 1, 3:58 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 1, 3:58 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 1, 3:58 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 1, 4:07 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.